High Wind, Calhoun
- When
- April 15, 2:00 PM CST to 6:00 PM CST
- Where
- Calhoun forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
The storm system that brought the severe weather to Iowa on the 14th moved into Minnesota during the afternoon of the 15th. The dry slot from the system moved over Iowa as well.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
The storm system that brought the severe weather to Iowa on the 14th moved into Minnesota during the afternoon of the 15th. The dry slot from the system moved over Iowa as well. Strong winds were located within the dry slot with winds at 850 mb in the 50 to 65 kt range. Some of the winds were transported to the surface by the subsidence in the dry slot. The entire state had winds of 25 to 35 MPH, with gusts to 50 MPH or higher. A small area in western into central Iowa had sustained winds of around 40 MPH, with some gusts to around 60 MPH. Some tree damage was reported in Atlantic and a camper trailer was overturned on Interstate 80 westbound near Atlantic from the high winds. Carroll had the highest gust with a 60 MPH wind gust. Winds of 58 MPH were recorded in Rockwell City, Farnhamville, and Grimes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 15, 12:00 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 100 PM CDT SUN APR 15 2012 ...UPDATED FOR THE 18Z AVIATION DISCUSSION... .DISCUSSION... POTENT STORM SYSTEM THAT BROUGHT THE SEVERE WEATHER TO MUCH OF THE CENTRAL US AND IOWA OVER THE PAST 12 HOURS...STILL TO AFFECT THE REGION TODAY. AREA OF SFC LOW PRESSURE SITUATED OFF TO THE WEST/SOUTHWEST OF THE CWA TO TREK NORTHEASTWARD INTO NORTHWEST IOWA BY LATE THIS AFTERNOON...AND INTO EC MN/WC WI BY EARLY MONDAY MORNING. STILL STRONG DYNAMICS ALOFT WITH THIS SYSTEM...AND TREMENDOUS SOUTHERLY FLOW AHEAD OF IT...WITH STRONG LOW LEVEL SHEAR AHEAD OF THE SFC LOW AND CONTINUED STRONG PUSH OF MOISTURE NORTHWARD. ASSOCIATED DRY SLOT TO NOSE INTO WRN CWA BY MID/LATE AFTERNOON...WITH COLD FRONT TO FOLLOW. AHEAD OF DRY SLOT...ANOTHER ROUND OF STORMS/SEVERE WEATHER POSSIBLE ACROSS THE CWA THIS AFTERNOON INTO EARLY EVENING WITH STORMS QUICKLY SHOVING EAST NORTHEAST. ALSO STILL EXPECTED TO HAVE SOME ONGOING ACTIVITY ACROSS MAINLY THE EASTERN HALF OF THE CWA THIS MORNING...THAT COULD HAVE SOME SEVERE STORMS AS WELL...ALTHOUGH BETTER CHANCE FOR SEVERE WILL COME MORE INTO THE AFTERNOON HOURS WITH ANY REDEVELOPMENT. LOW LEVEL SHEAR STILL EXPECTED TO BE IMPRESSIVE THROUGH THE DAY...COMBINED WITH STRONG DEEP LAYER SHEAR. THEREFORE EXPECT ANOTHER ACTIVE DAY ACROSS THE AREA. WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH MID MORNING...WITH ACTIVITY CURRENTLY MOVING INTO THE SOUTHERN CWA FROM MO AND MOVING OVER THE AREA THAT RECEIVED HEAVY RAINFALL SATURDAY EVENING. OTHERWISE ASIDE FROM THE STORMS...OTHER FOCUS IS ON WINDS TODAY INTO MONDAY MORNING. STRONG SOUTHERLY TO SOUTHWESTERLY FLOW ALOFT AHEAD OF THE SYSTEM...WITH STRONG NORTHWESTERLY FLOW EXPECTED BEHIND THE SYSTEM AS THE SFC LOW CONTINUES TO DEEPEN AS IT TREKS NORTHEASTWARD. DEEP MIXING EXPECTED ACROSS THE CWA...ESPECIALLY IN AREA OF DRY SLOT WILL ALLOW STRONG WINDS ALOFT TO MAKE IT TO THE SFC. BUFKIT SUGGESTING CLOSE TO 60 KTS IN THE MIXED LAYER AND HIGHER IN SOME AREAS. SOME OF THIS MAY BE OVERDONE...BUT DO EXPECT POSSIBILITY OF HIGH WIND CRITERIA BEING MET ACROSS A PORTION OF THE CWA THIS AFTERNOON INTO THE EARLY EVENING HOURS. GREATEST CONFIDENCE IN THE WESTERN TO CENTRAL CWA...WHERE WILL HAVE GREATER TIME TO MIX DOWN STRONGER WINDS ALOFT...VERSUS EASTERN CWA THAT HAS DEEPER MIXING TOWARD SUNSET. GRADIENT WINDS WITH THIS SYSTEM...AT LEAST ENOUGH TO WARRANT A WIND ADVISORY AS WELL. THEREFORE WENT WITH A HIGH WIND WARNING ACROSS SOUTHWESTERN HALF OF CWA...WITH WIND ADVISORY ELSEWHERE. DAYSHIFT MAY NEED TO MONITOR TO SEE IF WARNING NEEDS TO BE EXPANDED AT ALL. TONIGHT INTO EARLY MONDAY MORNING...STRONG WINDS ON BACKSIDE OF SYSTEM EXPECTED AS WELL SO CONTINUED WIND ADVISORY ACROSS THE NORTH THROUGH 15Z MONDAY. ISALLOBARIC COMPONENT OF WIND EXPECTED TO BE QUITE STRONG AS +8 TO +9MB 3 HOUR PRESSURE RISES NOTED ON NAM FOR AROUND 12Z TO 15Z ACROSS NORTH CENTRAL IA/SE MN. MAY ALSO HAVE TO REFINE AREA OF WIND ADVISORY FOR TONIGHT...AND EXPAND SOME...BUT FOR SIMPLICITY AT THIS TIME JUST STUCK WITH THE NORTHERN TWO TIERS. AS FOR THE REMAINDER OF THE FORECAST...STILL LOOKING ACTIVE THROUGHOUT THE PERIOD...WITH A FEW SCATTERED CHANCES FOR PRECIP MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. ZONAL FLOW ALOFT STILL ANTICIPATED FOR THE REMAINDER OF THE WORK WEEK...WITH NORTHWEST FLOW BUILDING INTO THE CWA FOR THE NEXT WEEKEND. && .AVIATION...15/18Z STRONG SOUTHERLY WINDS OF 35 TO 45 KTS WITH HIGHER GUSTS WILL CONTINUE THIS AFTERNOON ACROSS THE STATE AND WILL BE STRONGEST OUT IN WESTERN IOWA. THE WINDS WILL VEER TO THE NORTHWEST AS THE ASSOCIATED LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN MINNESOTA OVERNIGHT. THUNDERSTORMS WILL REDEVELOP EARLY THIS AFTERNOON ACROSS PRIMARILY NORTHERN AND CENTRAL IOWA AND THEN TRACK QUICKLY TO THE NORTHEAST. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PRIMARILY NORTHERN IOWA. HAVE MENTIONED TSRA IN THE MCW AND ALO TAFS AND VCTS IN FOD AND DSM WHERE THE THREAT FOR THUNDERSTORMS IS LESS CERTAIN. WINDS WILL REMAIN STRONG OVERNIGHT TONIGHT BEFORE DIMINISHING TOMORROW MIDDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DECATUR-GREENE-GUTHRIE-HAMILTON-LUCAS-MADISON-POLK-RINGGOLD- SAC-STORY-TAYLOR-UNION-WARREN-WAYNE-WEBSTER. WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-DAVIS-FRANKLIN-GRUNDY-HARDIN- HUMBOLDT-JASPER-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS- POWESHIEK-TAMA-WAPELLO-WRIGHT. WIND ADVISORY FROM NOON TODAY TO 10 AM CDT MONDAY FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH. && DISCUSSION...MJB AVIATION...KS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 840 AM CDT SUN APR 15 2012 IAZ033>035-044>047-057>060-070>073-081>084-092>095-161345- SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE- DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS- TAYLOR-RINGGOLD-DECATUR-WAYNE- 840 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TODAY...WITH A SLIGHT RISK OF SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMATTERING OF THUNDERSTORM CHANCES MONDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. AN EMERGENCY MANAGEMENT WEBINAR HAS BEEN SECHEDULED FOR NOON TODAY CONCERNING THE SEVERE WEATHER RISK. IAZ023>028-037>039-049-050-061-062-161345- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- 840 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TODAY...WITH A MODERATE RISK OF SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMATTERING OF THUNDERSTORM CHANCES TUESDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY INTO THIS EVENING. AN EMERGENCY MANAGEMENT WEBINAR HAS BEEN SECHEDULED FOR NOON TODAY CONCERNING THE SEVERE WEATHER RISK. IAZ074-075-085-086-096-097-161345- MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 840 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TODAY...WITH A SLIGHT RISK OF SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMATTERING OF THUNDERSTORM CHANCES MONDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY INTO THIS EVENING. AN EMERGENCY MANAGEMENT WEBINAR HAS BEEN SECHEDULED FOR NOON TODAY CONCERNING THE SEVERE WEATHER RISK. IAZ004>007-015>017-161345- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 840 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY INTO EARLY THIS EVENING...WITH A MODERATE RISK OF SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A SMATTERING OF THUNDERSTORM CHANCES TUESDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY INTO THIS EVENING. AN EMERGENCY MANAGEMENT WEBINAR HAS BEEN SECHEDULED FOR NOON TODAY CONCERNING THE SEVERE WEATHER RISK. IAZ036-048-161345- HAMILTON-STORY- 840 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TODAY...WITH A MODERATE RISK OF SEVERE WEATHER. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMATTERING OF THUNDERSTORM CHANCES TUESDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY INTO THIS EVENING. AN EMERGENCY MANAGEMENT WEBINAR HAS BEEN SECHEDULED FOR NOON TODAY CONCERNING THE SEVERE WEATHER RISK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
930 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO 3 ENE NEW VIRGINIA 41.19N 93.67W
04/14/2012 WARREN IA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE EAST OF NEW VIRGINA. CAMPERS AND
FARM OUTBUILDINGS DAMAGED. SHEET METAL LYING AROUND. TIME
ESTIMATED FROM RADAR.
&&
SKOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 2 S JOHNSTON 41.66N 93.70W
04/14/2012 POLK IA TRAINED SPOTTER
SMALL TREE BLOWN OVER. TIME ESTIMATED FROM RADAR.
&&
AWBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1044 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG GREENFIELD 41.31N 94.46W
04/14/2012 ADAIR IA EMERGENCY MNGR
DAMAGED TO SEVERAL LARGE TREES AND ROOF DAMAGE TO A
BUILDING. TIME ESTIMATED.
&&
JJOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN PRAIRIE CITY 41.60N 93.24W
04/15/2012 M2.21 INCH JASPER IA MESONET
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN LORIMOR 41.13N 94.06W
04/15/2012 M2.45 INCH UNION IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN OSCEOLA 41.72N 92.82W
04/15/2012 E3.50 INCH JASPER IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN WINTERSET 41.34N 94.02W
04/15/2012 M2.88 INCH MADISON IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN AMES AIRPORT 41.99N 93.62W
04/15/2012 M2.78 INCH STORY IA ASOS
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN 1 S SAYLORVILLE LAKE 41.74N 93.72W
04/15/2012 M3.18 INCH POLK IA OFFICIAL NWS OBS
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN ROCKWELL CITY 42.40N 94.63W
04/15/2012 M2.72 INCH CALHOUN IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN CHARITON AIRPORT 41.02N 93.36W
04/15/2012 M2.17 INCH LUCAS IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN OSCEOLA 41.03N 93.77W
04/15/2012 M2.43 INCH CLARKE IA AWOS
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN DES MOINES INT AIRPORT 41.53N 93.66W
04/15/2012 M3.66 INCH POLK IA ASOS
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN MASSENA 41.25N 94.77W
04/15/2012 M3.28 INCH CASS IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN ATLANTIC AIRPORT 41.41N 95.06W
04/15/2012 M2.64 INCH CASS IA AWOS
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN ADAIR 41.50N 94.64W
04/15/2012 M2.40 INCH ADAIR IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN TRAER 42.19N 92.46W
04/15/2012 M3.00 INCH TAMA IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN MAXWELL 41.89N 93.40W
04/15/2012 M2.50 INCH STORY IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN MARSHALLTOWN 42.04N 92.91W
04/15/2012 M2.10 INCH MARSHALL IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN ANKENY AIRPORT 41.69N 93.57W
04/15/2012 M2.86 INCH POLK IA AWOS
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN GARWIN 42.09N 92.68W
04/15/2012 E3.39 INCH TAMA IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN BOONE 42.05N 93.88W
04/15/2012 M2.05 INCH BOONE IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
0700 AM HEAVY RAIN GUTHRIE CENTER 41.68N 94.50W
04/15/2012 M2.52 INCH GUTHRIE IA CO-OP OBSERVER
24 HOUR STORM TOTAL.
&&
SKOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
100 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 4 NW CARBON 41.09N 94.87W
04/14/2012 ADAMS IA STORM CHASER
STORM CHASER REPORTS WIND DAMAGE. CAR DAMAGE...TREES
DOWN...TRANSFORMER BLOWN. FUNNEL CLOUDS ALSO OBSERVED IN
THE AREA. DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
LEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
209 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 5 SSE KNOXVILLE 41.25N 93.06W
04/14/2012 MARION IA EMERGENCY MNGR
GARAGE ATTACHED TO A HOUSE DESTROYED AND PARTIAL ROOF
LOSS TO THE HOUSE. DEBRIS FROM THE HOUSE STREWN EASTWARD
DOWNWIND OF THE HOUSE FOR OVER 100 YARDS. GARAGE
DOOR...WHICH FACED WEST...LOOKS TO HAVE FAILED FIRST AND
TOOK THE HOUSE ROOF WITH IT. DAMAGE LIKELY FROM STRAIGHT
LINE WINDS. TIME ESTIMATED FROM RADAR.
&&
SKOWThe national radar mosaic for the moment the first event began.
13 high wind. Local standard time, as filed.
A camper trailer was overturned on Interstate 80 near Atlantic. Some tree damage reported in Atlantic with a few limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2012Every state in 2012This day in weather historyWarnings in Iowa, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365360, 365361, 365362, 365363, 365364, 365365, 365366, 365367, 365368, 370560, 370569, 370570, 370571.